Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Started Atripla
Mar 12, 2007

I postponed starting threapy, call me crazy, it was something I really wanted to think about. Well I thought too long, my CD4 droped to 13 and my VL reached 764,000. I felt awful, I took short term disability and started Atripla, in two months my CD4 is 116 and my viral load is 169 and I feel better than I have in two years. I am also taking Bactrum and Fluconozole. My Dr.plans on stopping the fluconozole in another month and continue the Bactrum for a while longer. My questions is this did I wait too lone, is it less likely for me to reach a "noral" CD4 even if my VL becomes undetectable? Thank you for the information you provide on The Body

Response from Dr. Young

Thanks for your post.

Yes, I my book you waiting longer than you should have to start HIV medications. An earlier start would have likely prevented the disability and quite possibly the need to start PCP prophylaxis (Bactrim) and the fluconazole treatment. Furthermore, persons who wait longer to start medications appear to be at significantly greater risk of developing lipodystrophy and drug-related side effects. Despite this, it's very encouraging to hear that you are feeling better than before.

Now, that said, there is ample evidence that despite your very low CD4 count and high viral load that you're very likely to achieve the desired undectable viral load and have CD4 increases over time. It may take longer for you to reach these benchmarks, since you start with lower (and higher) numbers.

Hope this helps. Keep us informed of your progress. BY



Previous
Healthy "Normal?"
Next
Just diagnosed ... Cd4 count low.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement